Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 64, NWS El Paso, TX

August 18, 2012Grant County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Aug 18, 2012, 5:24 PM MDT for Grant County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2012, 5:24 PM MDT (23:24 UTC)
Expired
Aug 18, 2012, 6:00 PM MDT
In force
36 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Grant County, NM

The radar

The Tucson radar (KEMX), 215 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 11.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
601 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WUUS54 KEPZ 182324
SVREPZ
NMC017-190000-
/O.NEW.KEPZ.SV.W.0064.120818T2324Z-120819T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
524 PM MDT SAT AUG 18 2012

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 600 PM MDT

* AT 521 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHWEST OF BUCKHORN...MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AREAS NEAR THE INTERSECTION OF HIGHWAY 180 AND HIGHWAY 78...
  BUCKHORN...
  ALDO LEOPOLD VISTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3320 10892 3321 10876 3295 10863 3293 10898
TIME...MOT...LOC 2324Z 352DEG 7KT 3314 10886

$$

JMG
2 follow-up statements
001 
WWUS54 KEPZ 182342
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
542 PM MDT SAT AUG 18 2012

NMC017-190000-
/O.CON.KEPZ.SV.W.0064.000000T0000Z-120819T0000Z/
GRANT NM-
542 PM MDT SAT AUG 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRANT COUNTY UNTIL 600 PM MDT...

AT 538 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
NORTHWEST OF BUCKHORN...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUCKHORN...
  ALDO LEOPOLD VISTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3320 10892 3321 10876 3295 10863 3293 10898
TIME...MOT...LOC 2342Z 352DEG 7KT 3311 10885

$$

JMG
064 
WWUS54 KEPZ 182354
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
554 PM MDT SAT AUG 18 2012

NMC017-190005-
/O.EXP.KEPZ.SV.W.0064.000000T0000Z-120819T0000Z/
GRANT NM-
554 PM MDT SAT AUG 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT COUNTY WILL
EXPIRE AT 600 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.  HOWEVER DIME SIZE HAIL AND GUSTY WINDS ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 3320 10892 3321 10876 3295 10863 3293 10898
TIME...MOT...LOC 2355Z 352DEG 7KT 3308 10885

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:45 PM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 18, 2:45 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
245 PM MDT SAT AUG 18 2012

.SYNOPSIS...
ABUNDANT MOISTURE WILL COMBINE WITH WARM TEMPERATURES TO HELP
DEVELOP SCATTERED EVENING THUNDERSTORMS...A FEW STORMS COULD
PRODUCE SOME HEAVY RAINS. WE WILL SEE MORE RAIN CHANCES ON SUNDAY.
FOR MOST OF NEXT WEEK WE WILL SEE A LITTLE WARMER TEMPERATURES
ALONG WITH A SLIGHT CHANCE FOR RAIN EACH DAY.

&&

.DISCUSSION...
OVERNIGHT CONVECTION HAS DONE LITTLE TO SLOW THE DEVELOPMENT OF
EARLY AFTERNOON CONVECTION. STORM ARE ALREADY UP AND GOING IN THE
SACS AND GILA. STORM MOTION YESTERDAY WAS FROM THE WEST TO THE
EAST...TODAY LOOKS MORE LIKE FROM THE NORTH TO THE SOUTH. THIS
MORNING'S SOUNDING WAS RELEASED DURING SOME RAIN WHICH MAY HAVE
INCREASED THE MOISTURE A LITTLE BIT...BUT STILL THE PRECIPITABLE
WATER WAS 1.68 (VERY IMPRESSIVE). SO LIKE YESTERDAY (AND THE SAME
GOES FOR TOMORROW) A FEW STORMS MAY PRODUCE SOME IMPRESSIVE
RAINFALL TOTALS. I WOULDN'T BE SURPRISED TO SEE A FEW TWO INCHES
READINGS WHEN IT IS ALL SAID AND DONE. LIKE I SAID NOT MUCH CHANGE
FOR SUNDAY WITH ABUNDANT MOISTURE AND DAYTIME HEATING CREATING THE
RIGHT CONDITIONS FOR MORE THUNDERSTORMS. BY MONDAY THE MODELS
INDICATE THAT THE UPPER LEVEL RIDGE THAT IS CURRENTLY TO OUR
NORTHWEST WILL BEGIN TO DRIFT INTO NEW MEXICO. NORMALLY THIS WOULD
PUT A BIG LID ON OUR CONVECTION...BUT THIS TIME NOT SO MUCH. THE
RIDGE WILL BE WEAK AND IT WON'T BE ABLE TO SWEEP THE MOISTURE OUT
OF THE REGION...SO OUR RAIN CHANCES WILL CONTINUE. BY WEDNESDAY
THE GFS HAS DRIFTED THE LOW TO OUR SOUTH WHICH WOULD ALLOW SOME
WESTERLY WINDS INTO THE REGION...BUT THE DGEX AND ECMWF DON'T
AGREE KEEPING THE RIDGE MORE CENTERED OVER NEW MEXICO. FOR NOW I
WILL LEAN MORE TOWARD THE LATER TWO MODELS. BUT IT DOESN'T REALLY
MATTER BECAUSE THE MOISTURE NEVER GETS FLUSHED OUT SO OUR RAIN
CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK. TEMPERATURES ON
SUNDAY WILL CONTINUE A COUPLE OF DEGREES BELOW NORMAL AND THEN FOR
THE REST OF THE WEEK WE WILL SEE HIGHS RUNNING NEAR SEASONAL
AVERAGES.

&&

.AVIATION....VALID 19/00Z-20/00Z.
MOIST AND UNSTABLE AIR OVER SOUTHERN NEW MEXICO AND WEST TEXAS WILL
ALLOW SHOWER AND THUNDERSTORM ACTIVITY OVER MUCH OF THE REGION THIS
EVENING INTO TONIGHT...AND AGAIN SUNDAY AFTERNOON. IN GENERAL EXPECT
SCT-BKN030-050 SCT-BKN100-150 BKN200-250...WITH AREAS OF MVFR TO IFR
CIGS AND VSBY NEAR ANY THUNDERSTORMS. WINDS GENERALLY LIGHT THRU THE
PERIOD EXCEPT GUSTS 40-45KT NEAR ANY TSTMS.

&&

.FIRE WEATHER...
VERY MOIST AND UNSTABLE CONDITIONS WILL REMAIN OVER THE AREA THROUGH
THE FIRST PART OF NEXT WEEK WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED TO CONTINUE. LOCALLY HEAVY RAINS WITH LOCALIZED FLOODING ARE
POSSIBLE. HIGH PRESSURE ALOFT CURRENTLY STRETCHING FROM SOCAL AND
ARIZONA NORTHWARD INTO IDAHO MAY WEAKEN AND SHIFT SOUTHEAST INTO
NORTHERN MEXICO TUESDAY AND WEDNESDAY...BUT MOIST AIR WILL LIKELY
REMAIN IN PLACE WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS
CONTINUING THROUGH THE WEEK. MINIMUM AFTERNOON HUMIDITY IN THE 30
TO 40 PERCENT RANGE OVER LOWER ELEVATIONS EACH AFTERNOON THROUGH
MONDAY...AND 40 TO 50 PERCENT OR ABOVE OVER HIGHER ELEVATIONS.
TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THE NEXT
FEW DAYS WITH LIGHT WINDS AND VERY LOW (2 OR 3) HAINES INDICES.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  91  72  90  73 /  40  30  30  20  20
SIERRA BLANCA           68  86  63  89  66 /  40  30  30  20  20
LAS CRUCES              66  93  65  89  67 /  40  30  30  20  20
ALAMOGORDO              66  96  66  91  69 /  40  40  30  20  30
CLOUDCROFT              50  68  44  69  50 /  40  50  40  40  40
TRUTH OR CONSEQUENCES   66  95  66  90  70 /  40  30  30  20  30
SILVER CITY             62  86  61  84  64 /  40  40  30  30  40
DEMING                  67  93  67  91  69 /  40  30  30  20  30
LORDSBURG               67  92  68  93  70 /  40  30  30  20  30
WEST EL PASO METRO      73  90  72  90  76 /  40  30  30  20  20
DELL CITY               68  92  62  92  65 /  50  40  30  20  20
FORT HANCOCK            67  92  69  93  71 /  40  30  30  20  20
LOMA LINDA              66  86  59  87  67 /  40  30  30  20  20
FABENS                  70  93  71  92  72 /  40  30  30  20  20
SANTA TERESA            70  92  69  93  72 /  40  30  30  20  20
WHITE SANDS HQ          68  95  67  92  71 /  40  30  30  20  20
JORNADA RANGE           63  95  62  93  66 /  40  30  30  20  20
HATCH                   64  94  64  91  67 /  40  30  30  20  30
COLUMBUS                67  93  68  92  70 /  40  30  30  20  20
OROGRANDE               70  94  69  92  73 /  40  40  30  20  20
MAYHILL                 55  79  52  78  57 /  60  50  40  40  40
MESCALERO               54  81  50  81  56 /  40  50  40  40  30
TIMBERON                55  78  48  76  55 /  40  50  40  40  30
WINSTON                 57  88  58  85  60 /  40  40  30  40  40
HILLSBORO               62  89  63  88  66 /  40  30  30  30  30
SPACEPORT               66  93  63  92  69 /  40  30  30  20  30
LAKE ROBERTS            58  88  58  85  61 /  40  40  30  40  40
HURLEY                  62  86  62  85  64 /  40  30  30  20  30
CLIFF                   59  94  60  93  64 /  40  30  30  30  30
MULE CREEK              57  87  56  86  59 /  40  30  30  30  40
FAYWOOD                 61  90  61  88  65 /  40  30  30  20  30
ANIMAS                  64  92  64  93  68 /  40  30  30  20  30
HACHITA                 64  92  63  90  66 /  40  30  30  20  30
ANTELOPE WELLS          64  90  63  90  66 /  40  30  30  20  30
CLOVERDALE              61  82  62  84  63 /  40  30  40  20  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE/PARK
Hazardous weather outlook, Aug 18, 11:10 AM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1110 AM MDT SAT AUG 18 2012

NMZ401>417-TXZ418>424-191715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1110 AM MDT SAT AUG 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EVENING. A FEW
STORMS MAY PRODUCE EXCESSIVE RAIN LEADING TO SOME ISOLATED
FLOODING. MOST LOCATIONS WILL SEE AROUND 0.25 INCHES OF RAIN...BUT
A FEW ISOLATED SPOTS COULD RECEIVE UP TO 2.00 INCHES OF RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

OUR RAIN CHANCES WILL CONTINUE THROUGH THE END OF THE COMING WEEK.
THE CHANCES OF FLOODING RAINS WILL DIMINISH AFTER SUNDAY...BUT WE
WILL SEE A CHANCE FOR RAIN EACH DAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER TO THE NWS EL PASO
OFFICE VIA OUR 800 NUMBER OR THROUGH LOCAL LAW ENFORCEMENT.

In the hours before

Special weather statement, Aug 18, 12:57 PM MDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1257 PM MDT SAT AUG 18 2012

NMZ414>416-181945-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SACRAMENTO
MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW
7500 FEET NM-
1257 PM MDT SAT AUG 18 2012

...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 145
PM MDT...

AT 1252 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CLOUDCROFT...MOVING SOUTH AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  CLOUDCROFT...
  SILVER LAKE...
  SUNSPOT...
  SACRAMENTO...
  BLUFF SPRINGS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG
Special weather statement, Aug 18, 2:21 PM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
221 PM MDT SAT AUG 18 2012

NMZ402>404-407-182100-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA
HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY
NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
221 PM MDT SAT AUG 18 2012

...STRONG THUNDERSTORMS THREATENING CENTRAL GRANT AND NORTHWESTERN
LUNA COUNTIES THROUGH 300 PM MDT...

AT 220 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
SILVER CITY TO 10 MILES SOUTHWEST OF CITY OF ROCKS STATE PARK...AND
MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  CITY OF ROCKS STATE PARK...
  SILVER CITY...
  ARENAS VALLEY...
  COBRE...
  FIERRO...
  HANOVER...
  NORTH HURLEY...
  PINOS ALTOS...
  HURLEY...
  FORT BAYARD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG
Special weather statement, Aug 18, 3:18 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
318 PM MDT SAT AUG 18 2012

NMZ401>403-182145-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA
HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
318 PM MDT SAT AUG 18 2012

...STRONG THUNDERSTORMS THREATENING CENTRAL GRANT COUNTY THROUGH 345
PM MDT...

AT 312 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM WITH
DIME SIZE HAIL NEAR LITTLE WALNUT VILLAGE...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  SILVER CITY...
  LITTLE WALNUT VILLAGE...
  ARENAS VALLEY...
  TYRONE...
  PINOS ALTOS...
  CHERRY CREEK CAMPGROUND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG
Special weather statement, Aug 18, 3:59 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
359 PM MDT SAT AUG 18 2012

NMZ402-182245-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
359 PM MDT SAT AUG 18 2012

...STRONG THUNDERSTORMS THREATENING WESTERN SIERRA AND EXTREME
NORTHEASTERN GRANT COUNTIES THROUGH 445 PM MDT...

AT 353 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF WINSTON...MOVING SOUTHWEST AT
15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  CHLORIDE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG
Local storm report, Aug 18, 4:09 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
409 PM MDT SAT AUG 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     FLASH FLOOD      SANTA CLARA             32.78N 108.15W
08/18/2012                   GRANT              NM   911 CALL CENTER

            DISPATCH REPORTS WATER COMING OVER RAILROAD ROAD IN
            SANTA CLARA AT THE LOW WATER CROSSSING

&&

EVENT NUMBER EPZ1200242

TSB
Special weather statement, Aug 18, 4:16 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
416 PM MDT SAT AUG 18 2012

NMZ412-414-415-182245-
CENTRAL TULAROSA BASIN NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET
NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
416 PM MDT SAT AUG 18 2012

...STRONG THUNDERSTORMS THREATENING NORTHERN OTERO COUNTY THROUGH 445
PM MDT...

AT 410 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MESCALERO...MOVING
SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  TULAROSA...
  BURRO FLATS...
  BENT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:42 PM MDTAreal Flood AdvisoryEPZGrant2 hr
Aug 18, 3:07 PM MDTFlash Flood WarningEPZGrant3 hr
Aug 18, 4:21 PM MDTSevere Thunderstorm WarningEPZGrant39 min
Aug 18, 4:59 PM MDTSevere Thunderstorm WarningEPZGrant46 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.